What is wrong with him?!!?!!!!?!!

iVillage Member
Registered: 09-02-2006
What is wrong with him?!!?!!!!?!!
2
Sun, 08-01-2010 - 3:40pm

My husband started taking a medication for asthma called Symbicort a couple weeks ago. Not sure if this is related to his current mental state or not, but I thought I would mention it b/c things sort of spiraled down after he began taking this medication.


Anyway, he is feeling extreme nervousness and literally can't function. He can't even go to the grocery store. He keeps saying it is b/c of me and my twin sister and the fact that we can never compete with her and her husband. He wants to talk it out with me and I can't do it anymore b/c he is making no sense. Our kids are asking what is wrong with daddy. This has been going on for 8 days now and I am terrified. He went to the internal med dr friday who prescribed xanax for him. This isnt helping. We made appt's to see therapist but can't get in for a couple weeks. I am worried and feeling like I want to get out of here and away from him when I should be helping him. It just sickens me that he thinks he is nervous and anxious b/c of the dynamic between my sister and I and the fact that she is a little prettier than me. He says I need to wear more makeup and he wants me to get a boob job(she has one). Then he apoligizes b/c he loves me more than anything. I am confused, hurt, and quite honestly disgusted at this point. His Mom is sick and always has been. She has bipolar plus everything else in the mental textbook.


What is wrong with my husband?

Avatar for firstglimpse
iVillage Member
Registered: 04-08-2003
Sun, 08-01-2010 - 8:53pm

You need to call his doc ASAP and let him know what is going on. Doctors can accept information from you, they cannot give you information. It's possible your H was not able to tell him all of the strange behaviors b/c he doesn't see it himself.

I did look up to see if mood changes happen with Symbicort, looked like it is rare, but possible.

Seeing bipolar does run in the family you may want to look up mania symptoms online and see if this describes what you've been feeling. If it does you may be able to get him to the emergency room. They will only hospitalize him if they believe he is a danger to himself or others ... my H would not let the hospital believe this of him, so he was careful, but they were able to px him 1 weeks worth of meds to help bring him down from mania. If you do take him to the ER try asking for somebody who can rule out bipolar.

Now in our state a therapist must recommend a psychiatrist, so it's good you already have an appointment - but remember the ER if things get too out of hand. Then, if not hospitalized, they may be able to give ideas on how to help push things along.

Do not feel bad if you need to go somewhere for a while. Trust in your instincts. As manic as my H got, he realized he needed to be away from me & our children. My H's mania was drug induced (Zoloft) and it took medication to bring him out of it and it took 3 mos to get him on meds. The mental industry does not run fluidly, unfortunately.

Hopefully this is temporary & extreme anxiety and it will end soon. Do call his doc (or the nurse) and provide the behavioral changes you see. Then trust your instincts. If you do feel it may be bipolar meet Jan (the CL for both boards) and I over at Family & Mental Illness for more support.
http://messageboards.ivillage.com/iv-bhfamschiz




Edited 8/2/2010 12:50 am ET by firstglimpse



"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng
iVillage Member
Registered: 03-11-2004
Mon, 08-02-2010 - 6:01pm
Hello! I am sorry to hear about your dh): This seems to be frightening you. Is this a dramatic change? Are you fearful for you & your children's safety? If you ever feel that he is threatening to you & the children, please call the authorities or dial 911. It may be the best thing you ever did for him. If you feel leaving the situation right now is necessary, do what you have too to keep safe.
Like Bonnie, I think his dr. should be made aware of his behavior. Did you attend the appointment w/him? Did he tell the dr. everything that you have shared here? Xanax will temporarily relieve his anxiety, but will do nothing to change his thought processes which seem off the norm @ this time. TBH, I think his dr. should refer him to a psychiatrist on an emergency basis. Doctors can get patients seen by other doctors much quicker than we can by ourselves. Seeing a therapist is a great move, but waiting a few weeks may be dangerous.
I am truly sorry this is happening): All meds affect ppl differently. Symbicort *might* be the culprit, but there may be other factors @ work here. Please feel free to post to the Families & Mental Illness Board: http://messageboards.ivillage.com/iv-bhfamschiz Others can support you through this trying time by offering tried & true solutions when dealing w/their mentally ill loved ones. GL & GBU! (((hugs))) jan